Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 80, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 16, 2004, 11:49 PM CDT for Jefferson County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2004, 11:49 PM CDT (04:49 UTC)
- Expired
- Jul 17, 2004, 1:50 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Jefferson County, AR
The radar
The Little Rock radar (KLZK), 69 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3062 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 170451 FFWLIT ARC069-170650- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1149 PM CDT FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST ARKANSAS * UNTIL 150 AM CDT * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES AS MUCH AS TWO INCHES OF RAIN HAS FALLEN IN THE PAST HOUR OVER PARTS OF CENTRAL JEFFERSON COUNTY. WITH MORE HEAVY RAIN LIKELY OVER THE NEXT HOUR ...FLASH FLOODING IS LIKELY. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3441 9174 3411 9176 3411 9220 3439 9218 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 6:45 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 16, 6:45 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 645 PM CDT FRI JUL 16 2004 .DISCUSSION... WHOLESALE CHANGES WILL BE MADE TO THE ZONES/GRIDS WITH AN UPDATE COMING AT THE TOP OF THE HOUR. SEVERE THUNDERSTORM WATCH 648 WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 7 PM AS ALL CONVECTION HAS MOVED OFF TO THE EAST. OF MORE SIGNIFICANCE WILL BE A COMPLETE REWORK OF POPS AND QPF FIELDS. CURRENT SATELLITE SHOWS REMNANT OF A STRONG MCV CURRENTLY IN NORTH CENTRAL OKLAHOMA. STILL NO ACTIVITY ASSOCIATED WITH THIS FEATURE AS AIR MASS APPEARS TO BE CAPPED IN THIS AREA. QUICK LOOK AT THE 00Z SOUNDING FROM KLZK SHOWS VIRTUALLY NO CAP. WHILE PRECIPITATION IS STILL POSSIBLE AS FEATURE MOVES INTO A MORE DESIRABLE ENVIRONMENT ...POPS WILL BE SLASHED ACROSS THE BOARD. WILL KEEP HIGHER POPS ACROSS THE SOUTH AS FEATURE EXPECTED TO TRACK ACROSS THE SOUTHWEST. WILL REEVALUATE FORECAST WHEN NEW MODEL RUN COMES IN AND ANOTHER UPDATE MAY BE WARRANTED. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 56
Hazardous weather outlook, Jul 16, 9:50 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 950 PM CDT FRI JUL 16 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 950 PM CDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A THUNDERSTORM COMPLEX WILL MOVE SOUTHEAST THROUGH ARKANSAS TONIGHT...WITH STRONG TO DAMAGING WINDS AND HEAVY RAINFALL. LARGE HAIL IS ALSO POSSIBLE. THE AFFECTED AREAS WILL BE SOUTHEAST OF A LINE FROM HOT SPRINGS...TO LITTLE ROCK...TO BRINKLEY. AREAS TO THE NORTH OF THIS LINE WILL SEE SCATTERED THUNDERSTORMS...BUT ARE THESE ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...WITH BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FRONT IS FORECAST TO MOVE INTO SOUTH ARKANSAS ON SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE FRONT. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. RAIN CHANCES WILL DIMINISH LATE SATURDAY AND SATURDAY NIGHT AS THE FRONT PUSHES SOUTH OF THE STATE AND DRIER AIR MOVES IN FROM THE NORTH. DRY WEATHER IS EXPECTED TO PREVAIL THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:17 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 43 min |
| Jul 17, 12:02 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lincoln | 43 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.